MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 123 <4> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 123 <4> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 05122287001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer questioned results for 2 patients tested on 2 cobas b 123 instruments located in the neonatal unit compared to a siemens 1265 blood gas analyzer.Based on the data provided, the results for ph, pco2 and po2, na, be, so2, methb and chco3 were discrepant.This medwatch will cover patient 2 tested on cobas b 123 instrument serial number (b)(4) and b 123 instrument serial number (b)(4).Refer to medwatch with patient identifier (b)(6) for information on patient 1 tested only on cobas b 123 instrument serial number (b)(4).Patient 1 was initially tested at 6:05 a.M.On b 123 instrument serial number (b)(4) with a ph result of 7.166, a pco2 result of 9.37 kpa and a po2 result of 4.48 kpa.At 6:19 a.M.A new sample was obtained and tested on b123 instrument serial number (b)(4)with a ph result of 7.151, a pco2 result of 10.55 kpa, a po2 result of 4.61 kpa, a be result of [-] 4.97 mmol/l, an so2 result of 71.9% and a methb result of 1.2%.Patient 1 did not appear to be in respiratory distress as the results indicated; the sample from 6:19 a.M.Was repeated on the siemens instrument with a ph result of 7.298, pco2 result of 6.52 kpa, a po2 result of 6.32 kpa, a be result of [-] 3.7 mmol/l, an so2 result of 89.2% and a methb result of 0.8%.The results from each instrument were from the same heel stick collected into the appropriate tubes.Patent 1 received no treatment.On (b)(6) 2018 patient 2 was tested via heel stick on cobas b 123 instrument (b)(4) at 11:46 p.M.Shortly after birth and the ph result was 7.219, the pco2 result was 9.17 kpa, the so2 result was 66.5% and the chco3 result was 27.5 mmol/l.The patient showed signs of respiratory distress and the patient was treated accordingly.The same sample was repeated on the siemens 1265 analyzer at 12:06 a.M.And the ph result was 7.346, the pco2 result was 5.46 kpa, the so2 result was 80.2% and the chco3 result was 21.9 mmol/l.On (b)(6) 2018 patient 2 had an na result of 134.8 mmol/l on b 123 instrument serial number (b)(4).The repeat result from b 123 instrument serial number (b)(4) was 140.0 mmol/l.There was no allegation that an adverse event occurred.The sensor cartridge lot number was 21582193 with an expiration date of 16-oct-2018.
 
Additional Manufacturer Narrative
Calibration and qc results were acceptable.The investigation reviewed the log files for the instrument and found that the high na result for patient 2 was due to an inaccurate calibration caused by a strong standby drift which could be related to the sensor or the blood sample.The customer used software version 4.10 on the instrument.The latest software versions of either 4.13 or 4.14 have an improved algorithm that detects unexpected standby drift.Retention sensors with lot 21582193 were tested and the results meet the specification.A product problem was not found for the sensor involved.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS B 123 <4> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7946344
Report Number1823260-2018-03474
Device Sequence Number14017118
Product Code CHL
UDI-Device Identifier04015630036950
UDI-Public04015630036950
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05122287001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1